Alert archive / Idaho / High Wind Warnings in 2017
High Wind Warning 2, NWS Boise, ID
NWS Boise, ID issued this high wind warning at May 12, 2017, 4:39 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2017, 4:39 PM MDT (22:39 UTC)
- Expired
- May 12, 2017, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:44 PM MDT | NON-TSTM WND GST 46 | 3 N Twin Falls, ID | MESONET STATION ITD08, PERRINE BRIDGE. |
| May 12, 4:45 PM MDT | NON-TSTM WND GST 54 | 4 E Jerome, ID | MESONET STATION ITD05, JEROME BUTTE. |
| May 12, 4:50 PM MDT | NON-TSTM WND GST 48 | 6 Ese Jerome, ID | MESONET STATION E6864, JEROME. |
| May 12, 5:00 PM MDT | NON-TSTM WND GST 62 | 2 Ssw Hazelton, ID | MESONET STATION ITD21, HAZELTON INTERCHANGE. |
| May 12, 6:15 PM MDT | NON-TSTM WND GST 48 | 13 Nne Gooding, ID | MESONET STATION ITD53, GWYNN RANCH HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS75 KBOI 122239 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 439 PM MDT Fri May 12 2017 IDZ016-130200- /O.NEW.KBOI.HW.W.0002.170512T2239Z-170513T0200Z/ Western Magic Valley- 439 PM MDT Fri May 12 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Boise has issued a High Wind Warning, which is in effect until 8 PM MDT this evening. * WINDS...West 35 to 45 mph with gusts to 60 mph. * TIMING...The strong winds will weaken this evening. * IMPACTS...Strong cross winds will cause a travel hazard, especially for high profile vehicles. These winds will be strong enough to move light weight and unsecured items, and could cause minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
341 WWUS75 KBOI 130145 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 745 PM MDT Fri May 12 2017 IDZ016-130245- /O.EXP.KBOI.HW.W.0002.000000T0000Z-170513T0200Z/ Western Magic Valley- 745 PM MDT Fri May 12 2017 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... The winds will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at May 12, 2:53 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 12, 2:53 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Boise ID 253 PM MDT Fri May 12 2017 .SHORT TERM...Tonight through Sunday...The cold front has widely moved east of the forecast area this afternoon. Showers are noted across the area in its wake, with temperatures around 30-35 degrees cooler than Thursday afternoon. Cooler than normal temperatures will be found through the weekend, with upper 50s across the valleys on Saturday, and mid 60s on Sunday. The offending area of low pressure will lift north on Saturday afternoon, sending a wave of lower pressure through the forecast area. This will leave continued shower activity, with enough instability to generate thunderstorms. As this axis shifts eastward, a drier, northwest flow is expected which will decrease, but not eliminate, shower coverage. By Sunday afternoon, another approaching wave will introduce another round of moisture and instability to the area, especially impacting eastern Oregon and across the West-Central Mountains of Idaho. .LONG TERM...Sunday night through Friday...Cool and wet conditions persist through the extended forecast period. Sunday night into Tuesday a wave passes through the area bringing a chance of showers for mostly the higher elevations. The models continue to struggle with the movement of the next upper level Low. The ECMWF is the faster of the models bringing widespread showers to the CWA by Monday night. The GFS waits until Tuesday afternoon so confidence in timing is low, but probability of it being a wet system remains high. The ECMWF also is much quicker to push this Low out of the area while the GFS wants to have this Low linger around a little longer. How long these showers last is going to depend highly on the movement of this Low. By Thursday morning models have this Low far enough south to only impact our Idaho zones. Things start to dry out Friday as models try to build another ridge over the area. Temperatures are below normal for the majority of the period with highs normalizing by Friday. && .AVIATION...Widespread VFR. Showers currently along the Oregon/Idaho border and will continue pressing eastward through the rest of the evening. Isolated areas of MVFR ceilings within these showers. Showers will die down late evening. Surface winds, south to west 5-15 kts. Winds aloft to 10k feet MSL, southwest 30-45 kts through 00z Saturday then westerly 15-20 kts. WEEKEND OUTLOOK...Shower activity returns Saturday afternoon with chances of thunderstorms through the evening hours. A brief break in precipitation for most locations early Sunday morning before more showers move in Sunday afternoon. Winds are generally light and variable through the weekend. && .HYDROLOGY...Cooler temperatures will help to reduce snowmelt concerns over the next few days. However, ongoing precipitation will add more water to the already swollen rivers and streams. Flooding remains ongoing for the Big Wood, Boise, and Payette Rivers with additional areas being monitored for any needed hydrology related products. For timing and intensity related to current flooding, please visit the appropriate hydrologic product. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...KB LONG TERM....JC AVIATION.....JC HYDROLOGY....KB
Nearby
High Wind Warnings in Idaho, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.